|Anemia and Erectile Dysfunctio
Jan 3, 2006
Can there be any relation between anemia and ED? I have anemia, I also have markedly decreased libido, and erections that are usually not 100% FULL, and in addition, they usually don't last very long. Any possible relation or complication?
Response from Dr. Frascino
Anemia can be associated with decreased sex drive and exercise (as well as "sexercise") intolerance. However, erectile dysfunction (ED), medically speaking, is something different. It's defined as the inability to achieve a woody or maintain your stiffy until you shoot. Another word for ED is impotence.
That said, I should make several obvious points:
1. If you are anemic, you need an evaluation to find out why. Once you know the underlying cause, you should be treated. You can read more about the various causes of HIV-associated anemia and its various treatments, including Procrit, in the archives of this forum.
2. If you are experiencing decreased libido or if your one-eyed monster is not as sturdy or long-lasting as you think it should be (you sex machine, you!), you should have an evaluation to ascertain the potential cause (depression, drug side effects, low testosterone levels, being married to Dick Cheney, whatever) and then begin appropriate treatment.
Hope that helps resolve the limp in your love jones.
Good luck, Loverboy.
REPONDEZ MOI SVP
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.